Proceedings of the Japan Academy, Series A, Mathematical Sciences

Notes on the existence of unramified non-abelian $p$-extensions over cyclic fields

Akito Nomura

Full-text: Open access

Abstract

We study the inverse Galois problem with restricted ramifications. Let $p$ and $q$ be distinct odd primes such that $p\equiv 1 \bmod q$. Let $E(p^{3})$ be the non-abelian group of order $p^{3}$ such that the exponent is equal to $p$, and let $k$ be a cyclic extension over $\mathbf{Q}$ of degree $q$. In this paper, we study the existence of unramified extensions over $k$ with the Galois group $E(p^{3})$. We also give some numerical examples computed with PARI.

Article information

Source
Proc. Japan Acad. Ser. A Math. Sci., Volume 90, Number 4 (2014), 67-70.

Dates
First available in Project Euclid: 1 April 2014

Permanent link to this document
https://projecteuclid.org/euclid.pja/1396360029

Digital Object Identifier
doi:10.3792/pjaa.90.67

Mathematical Reviews number (MathSciNet)
MR3189510

Zentralblatt MATH identifier
1343.12004

Subjects
Primary: 12F12: Inverse Galois theory
Secondary: 11R16: Cubic and quartic extensions 11R29: Class numbers, class groups, discriminants

Keywords
Unramified $p$-extension inverse Galois problem ideal class group cyclic cubic field

Citation

Nomura, Akito. Notes on the existence of unramified non-abelian $p$-extensions over cyclic fields. Proc. Japan Acad. Ser. A Math. Sci. 90 (2014), no. 4, 67--70. doi:10.3792/pjaa.90.67. https://projecteuclid.org/euclid.pja/1396360029


Export citation

References

  • C. Bachoc and S.-H. Kwon, Sur les extensions de groupe de Galois $\tilde{A}_{4}$, Acta Arith. 62 (1992), no. 1, 1–10.
  • W. Burnside, Theory of groups of finite order, Cambridge University Press, Cambridge, 1911.
  • R. Couture and A. Derhem, Un problème de capitulation, C. R. Acad. Sci. Paris Sér. I Math. 314 (1992), no. 11, 785–788.
  • G. Karpilovsky, The Schur multiplier, London Mathematical Society Monographs. New Series, 2, Oxford Univ. Press, New York, 1987.
  • K. Miyake, Notes on the ideal class groups of the $p$-class fields of some algebraic number fields, Proc. Japan Acad. Ser. A Math. Sci. 68 (1992), no. 4, 79–84.
  • A. Nomura, On the existence of unramified $p$-extensions, Osaka J. Math. 28 (1991), no. 1, 55–62.
  • A. Nomura, On the class numbers of certain Hilbert class fields, Manuscripta Math. 79 (1993), no. 3–4, 379–390.
  • A. Nomura, Notes on the existence of certain unramified 2-extensions, Illinois J. Math. 46 (2002), no. 4, 1279–1286.
  • A. Nomura, Some remarks on the existence of certain unramified $p$-extensions. (to appear in Tokyo J. Math.).
  • The PARI Group, PARI/GP, Bordeaux, 2004. (http://pari.math.u-bordeaux.fr/).
  • R. Schoof and L. C. Washington, Quintic polynomials and real cyclotomic fields with large class numbers, Math. Comp. 50 (1988), no. 182, 543–556.
  • D. Shanks, The simplest cubic fields, Math. Comp. 28 (1974), 1137–1152.
  • A. E. Western, Groups of Order $p^{3}q$, Proc. London Math. Soc. S1-30 no. 1, 209-263.